Page 1 of 2 12 LastLast
Results 1 to 12 of 16
  1. #1
    tpc
    tpc is offline Junior Member
    Join Date
    Feb 2008
    Location
    , PA, USA.
    Posts
    16

    Default Jumping from 16mg to 8mg

    I was just wondering if anyone had experience with a 50% dosage decrease. I've been on Suboxone for a little over a year now ... @ 16mg daily for months now.

    What should I expect?

    -tpc

  2. #2
    captaincake's Avatar
    captaincake is offline Senior Member
    Join Date
    Apr 2005
    Location
    unfortunately somewhere other than brooklyn now, hell, .
    Posts
    1,923

    Default

    why don't you put a 12mg dosage for at least 5-7 days in there?



    i run because i must

  3. #3
    jdude's Avatar
    jdude is offline Senior Member
    Join Date
    Mar 2007
    Location
    Foothills of SC
    Posts
    6,779

    Default

    Welcome tpc.....you should be able to go from 16-8mg or less fairly quick. Like 2mg reductions at a time. Any chance you can switch to the subutex as you taper down?

    What's your plan? Reduce ,or taper off?

    <center>You can't solve problems by using the same kind of thinking that caused them in the first place.</center>

  4. #4
    T-HAZ is offline Senior Member
    Join Date
    Jun 2007
    Location
    boynton beach, FL, .
    Posts
    226

    Default

    Tpc,

    This is a strange drug - I actually went from 8 mgs. to 4 mgs. VERY quickly and felt BETTER, not worse. When you start reducing below 2 mgs. you feel it, but it's not too bad at all.

    Peace,

    T-HAZ

  5. #5
    tpc
    tpc is offline Junior Member
    Join Date
    Feb 2008
    Location
    , PA, USA.
    Posts
    16

    Default

    Today is my second day at 12mg, and I feel okay so far -- my guess is that this is largely do to the long half-life of buprenorphine. I did wake up with a sore throat this morning, and have had that "off" feeling that you get when you have a cold. Perfect timing!

    I feel like, being at 16mg for so long, a jump to 12mg is not that bad, but I have no idea because it's been so long. I really just want to cut down to 8mg. My plan is to get off of this crap by the end of this year (not going to set my goals too high -- just trying to take it somewhat easy), but I do want to get down to 8mg as soon as possible.

    As for the Subutex suggestion, I'd rather not ask my doctor to switch. I think my doctor trusts me, and I don't want to throw him off-kilter by asking him about that. I feel like there's this big taboo with Subutex because some folks inject it. I'd rather steer clear of that. Suboxone is fine for me at the moment!

    Thanks for the responses everyone! I really appreciate your input.

  6. #6
    so.cal's Avatar
    so.cal is offline Senior Member
    Join Date
    Feb 2005
    Location
    , ar, .
    Posts
    178

    Default

    I have been on 16 mgs sub for almost 4yrs now.,,I have tried to taper many times ,,couple mgs at a time but always ended up goin back to 16.I decided to try again but this time i went right from16 to 8 and i think the only problem is mental.i could make myself feel like i need 16 one day instead of 8 nand when i do that afterwards i realize it made no difference at all how i felt.,,but the mental thing is real.,,,like i said i have been on that high of a dose eor almost 4freakin yrs.
    I do have a suggestion that you might wanna try ,,,it works for me anyway,,,I always have taken mine once a day in the mornings,,,now i dont know about you but i have time in the morning to myself.what i do is get my coffee and turn on the computer,,after coffee and cigg, I'll break my 8mg pill into 4 pieces and take them either one at a time or usually 2 ,,but it seems like your taking more so its just kinda like try to conciously fool yorself but hey its working for me now for about a month,,no problems,,,every now and then i'll phsych myself into thinking i need 16 but like i said after i do that i feel no different than if i had just stayed with the 8.
    Ive been on this high dose for so long i feel if i can do it so can you dude. I say go right to thre 8,,they say its when you get down to the really low doses that you will feel it.,,give it a try anyway,,and if my way dont work for you go back to slower lower cuts.
    Tattoo Tommy

  7. #7
    tpc
    tpc is offline Junior Member
    Join Date
    Feb 2008
    Location
    , PA, USA.
    Posts
    16

    Default

    Hey so.cal,

    I want to first say thank you for sharing your wisdom and experience with me and any observers out there. I totally hear what you are saying with the mental aspect of tapering. I have made myself think I needed more when, in fact, it did not make a single bit of a difference. I would always end up regretting taking that extra 4mg, feeling like it was a waste.

    I have been breaking up my daily dose because I would wake up in the morning feeling a little off (my best guess is b/c of my fast metabolism). I have been taking 8mg in the morning and 4mg in the afternoon for the past two days, and before that it was 8mg in the morning and 8mg more in the afternoon. I wish I could put it off until later -- after work -- but I know that would take a huge change on my part, and it's probably easier just to do what you said.

    I tend to overthink these things as well. I'm trying to be cognizant of anything I am feeling, for the sole reason that I'm afraid I may read others' experiences and assimilate them into my own experience. I'm sure we've all felt this way. This may be a cake-walk for me, whereas for others it may be difficult. I don't really know at this point, but I will certainly find out.

    Again, thanks for taking the time to write your thoughts down, and also for reading what I've written. I hope all is well!

    -tpc

  8. #8
    captaincake's Avatar
    captaincake is offline Senior Member
    Join Date
    Apr 2005
    Location
    unfortunately somewhere other than brooklyn now, hell, .
    Posts
    1,923

    Default

    well, at least the cold will take your mind off the dose-decrease! always best to taper while distracted! ;)

    i run because i must

  9. #9
    tpc
    tpc is offline Junior Member
    Join Date
    Feb 2008
    Location
    , PA, USA.
    Posts
    16

    Default

    Day 3 @ 12mg -- I'm feeling pretty bad today, but I would attribute most symptoms to the onset of my sore throat, and the cause of that, bacteria or a virus. Ibuprofen worked like magic, helping me to get through the majority of the day. I'm staying the course at 12mg, taking 8mg upon waking, and 4mg a little after noon.

    I am extremely tired, not a lot of anxiety (surprisingly!). Usually, anytime I would have some sort of dose reduction, my anxiety would be through the roof. Perhaps cutting back on smoking cigarettes has helped with that too, though I haven't really reduced my caffeine intake. I've only smoked four cigs today, whereas I would typically have twice that amount by this time (sometimes more).

    I'm going to go watch some television, and try to rest a little.

    Thanks to all of you for all of your support. It makes all the difference.

    (I must say, it's rather ironic that we all seem to get sick right around the time we start tapering! I've read that so much in here, most of the time thinking that people might be mistaking withdrawal symptoms for cold/flu symptoms. I guess it does happen a lot!)

    -tpc

  10. #10
    tpc
    tpc is offline Junior Member
    Join Date
    Feb 2008
    Location
    , PA, USA.
    Posts
    16

    Default

    Just wanted to add -- My right knee was extremely achy today as well. Again, this is another thing where I am unsure of the cause. The "Aches & Pains Index" was rather high today (Source: weather.com), and that may have been the cause. Who the hell knows. I started getting knee pain after I started taking painkillers. Not sure of the correlation, but I'd say it has to do with lack of endorphin production.
    -tpc

  11. #11
    tpc
    tpc is offline Junior Member
    Join Date
    Feb 2008
    Location
    , PA, USA.
    Posts
    16

    Default

    I'm starting to feel a little bit better (cold-wise), but I must say, I expected to feel a lot more in terms of mild withdrawal symptoms. I guess the trick really is taking it nice and easy. From reading different reports, I've seen some reports where people had a lot of trouble with this kind of reduction and still others who didn't even notice the difference. Today is day five at 12mg, and all is okay!
    -tpc

  12. #12
    jdude's Avatar
    jdude is offline Senior Member
    Join Date
    Mar 2007
    Location
    Foothills of SC
    Posts
    6,779

    Default

    So what's your next plan? You should be able to taper down some more and feel OK. Maybe even better.

    <center>You can't solve problems by using the same kind of thinking that caused them in the first place.</center>

Page 1 of 2 12 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.